Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 543, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2011, 5:59 PM EDT for Alleghany County, Botetourt County, Craig County, Virginia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 5:59 PM EDT (21:59 UTC)
- Expired
- Sep 2, 2011, 7:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Botetourt County, VA, Craig County, VA
The radar
The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 6:15 PM EDT | TSTM WND DMG | 5 Ne New Castle, VA | TREE DOWN ON ROUTE 606. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS51 KRNK 022159
SVRRNK
VAC005-023-045-022300-
/O.NEW.KRNK.SV.W.0543.110902T2159Z-110902T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT FRI SEP 2 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
WESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
SOUTHERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 700 PM EDT.
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ORISKANY...AND MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ORISKANY...
FINCASTLE...
DALEVILLE...
AND CLOVERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3770 7976 3735 7989 3738 8000 3741 8006
3742 8007 3741 8010 3748 8034 3752 8029
3754 8029 3754 8030 3778 8011
TIME...MOT...LOC 2200Z 023DEG 14KT 3759 7992
$$
AMS2 follow-up statements
057
WWUS51 KRNK 022226
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT FRI SEP 2 2011
VAC005-023-045-022300-
/O.CON.KRNK.SV.W.0543.000000T0000Z-110902T2300Z/
CRAIG VA-BOTETOURT VA-ALLEGHANY VA-
626 PM EDT FRI SEP 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN CRAIG...WESTERN BOTETOURT AND SOUTHWESTERN ALLEGHANY
COUNTIES...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW CASTLE...MOVING
SOUTHWEST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3773 7988 3735 7989 3738 7999 3742 8007
3741 8010 3748 8034 3752 8029 3755 8030
3762 8022 3763 8023 3778 8011
TIME...MOT...LOC 2226Z 028DEG 34KT 3749 8007
$$
AMS971
WWUS51 KRNK 022251
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT FRI SEP 2 2011
VAC005-023-045-022301-
/O.EXP.KRNK.SV.W.0543.000000T0000Z-110902T2300Z/
CRAIG VA-BOTETOURT VA-ALLEGHANY VA-
651 PM EDT FRI SEP 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG...WESTERN
BOTETOURT AND SOUTHWESTERN ALLEGHANY COUNTIES EXPIRES AT 700 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3773 7988 3735 7989 3738 7999 3742 8007
3741 8010 3748 8034 3752 8029 3755 8030
3762 8022 3763 8023 3778 8011
TIME...MOT...LOC 2251Z 037DEG 10KT 3770 8009
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 5:48 PM EDT, 11 minutes earlier.
Area forecast discussion, Sep 2, 5:48 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 548 PM EDT FRI SEP 2 2011 .SYNOPSIS... HIGH PRESSURE WILL LINGER ACROSS THE AREA TONIGHT BEFORE SLIDING OFFSHORE SATURDAY INTO SATURDAY NIGHT. A COLD FRONT WILL APPROACH LATE SUNDAY...MOVING THROUGH THE AREA ON MONDAY...BEFORE STALLING ACROSS NORTH CAROLINA MONDAY NIGHT. DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM LEE WILL THEN RIDE UP THE FRONT AND ACROSS THE REGION THROUGH AT LEAST MID WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 545 PM EDT FRIDAY... HAVE INCREASED POPS ACROSS THE CENTRAL AND SOUTH CENTRAL PORTIONS OF THE FORECAST AREA TO REFLECT THOSE REGIONS WITH LIKELY TO CATEGORICAL POPS THROUGH THE NEXT TWO TO THREE HOURS. AFTER THAT POINT...HAVE BLENDED IN TIME INTO THE PREVIOUS FORECAST FROM THE LATE EVENING AND ONWARD. HAVE ALSO MADE ADJUSTMENTS IN TEMPERATURE...DEW POINT AND SKY CONDTIONS TRENDS TO ACCOUNT FOR THE CURRENT CONDITIONS AND EXPECTED TRENDS THE NEXT SEVERAL HOURS. AS OF 245 PM EDT FRIDAY... GOING TO SEE CONVECTION SCT FROM THE ALLEGHANY HIGHLAND SOUTH INTO THE VA/NC FOOTHILLS THIS AFTN WITH ISOLATED EITHER SIDE OF THIS BOUNDARY. SBCAPES ARE IN THE 3000+ RANGE WITH GOOD LOW LVL LAPSE RATES AND DRY AIR ALOFT. THIS WILL BRING AN ISOLATED WIND DAMAGE THREAT INTO EARLY EVENING. AS THE EVENING PROGRESSES...HEATING WILL BE LOST AND WITHOUT ANY UPPER SUPPORT SHOULD SEE ANY SHOWERS/STORMS END. WILL SEE SOME FOG FORM AGAIN OVERNIGHT AS SKIES CLEAR...ESPECIALLY IN THE SAME AREA THAT GETS RAIN THIS AFTN. LOWS WILL BE MUGGY WITH MID 60S TO NEAR 70. SAT...THE MODELS SHOWING THE UPPER RIDGE STILL SITUATED ACROSS THE TN VALLEY INTO THE CENTRAL APPS BUT HEIGHTS ARE WEAKER. KEEPING SIMILAR SITUATION AS TODAY WITH TSTMS DEVELOPING ACROSS THE MTNS BY MIDDAY. MODELS SHOWING SOME ACTIVITY SHIFTING SWWD FROM NRN VA IN THE MORNING SO WILL THROW IN ISOLATED POPS IN IN THE FAR NORTH AROUND DAYBREAK/MID MORNING. AGAIN...TEMPS WILL BE HOT AND LOOKING AT UPPER 80S TO AROUND 90 MOST LOCATIONS. APPEARS BEST CONVERGENCE/LOW LVL THETA-E RESIDES ACROSS THE WRN CWA TOMORROW AFTN AND WILL HAVE CHANCE POPS ALONG/WEST OF THE BLUE RIDGE WITH SLIGHT CHANCE OR LESS IN THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 250 PM EDT FRIDAY... LEFTOVER MAINLY MOUNTAIN CONVECTION SHOULD FADE WITH LOSS OF HEATING SAT EVENING GIVEN LACK OF UPPER SUPPORT BUT STILL MAY BE A FEW TSRA AROUND THRU MIDNIGHT PER PROGGED INSTABILITY. OTRW PC AND MUGGY SAT NIGHT WITH LOWS MAINLY IN THE 60S. STRONG 5H TROF TO THE NW WILL GRADUALLY PROPEL THE SURFACE COLD FRONT INTO THE OHIO VALLEY SUNDAY BEFORE SLOWING UP IN RESPONSE TO THE NORTHWARD MOVING TROPICAL SYSTEM ALONG THE GULF COAST. THIS MAY CONFINE THE HIGHEST POPS TO THE WESTERN SLOPE AREAS AND POINTS WEST THRU SUNDAY AFTERNOON AS SUGGESTED BY THE NAM PER S/W RIDGING TO THE NE OF THE TROPICAL LOW. THIS WOULD SUPPORT STICKING WITH MAINLY CHANCE POPS WEST AND MOSTLY ISOLATED COVERAGE OUT EAST WHERE MAY STAY DRY FOR THE MOST PART. GIVEN A BIT SLOWER ARRIVAL OF CONVECTION AND SW FLOW WILL STAY ON THE WARM SIDE OF MOS ESPCLY EAST WHERE MORE SUN SUPPORTS HIGHS AROUND 90 OR SO. SURFACE FRONT SHOULD WORK TO ALONG THE WESTERN SLOPES BY EARLY MONDAY BEFORE SINKING SE ACROSS THE CWA DURING MONDAY. THUS EXPECT MAIN CORRIDOR OF SHOWERS TO EDGE SLOWLY SE ACROSS THE REGION ESPCLY FROM LATE SUNDAY NIGHT THRU LATE MONDAY. HOWEVER TIMING OF THIS STILL QUITE IFFY WITH JUST HOW FAST AND FAR NORTH THE REMNANT TROPICAL SYSTEM WILL GET AS IT INTERACTS WITH THE UPPER TROFFINESS. THIS COULD HOLD UP THE BOUNDARY EVEN MORE...KEEPING THE MORE SIG SHRA TO THE WEST THRU MONDAY WITH RAINFALL MORE THE RESULT OF DEVELOPING UPSLOPE SW WITH A SE TRAJECTORY TAKING SHAPE BY LATE MONDAY PER THE GFS. HOWEVER THINK ENOUGH POTENTIAL...AT LEAST FROM THE FRONT TO PUSH LIKELY POPS ACROSS FROM WEST TO EAST STARTING LATE SUNDAY NIGHT WITH HIGHEST POPS LATE MONDAY AFTERNOON. KEPT HIGHS MAINLY IN THE 70S TO LOW 80S ON MONDAY BUT COULD ZOOM UP OUT EAST IF CLOUDS/SHRA END UP BEING SLOWER. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 200 PM EDT FRIDAY... LOTS OF UNCERTAINTY CONTINUES IN THE EXTENDED IN REGARDS TO EVENTUAL EVOLUTION OF GULF TROPICAL SYSTEM AND INTERACTION WITH RESIDUAL FRONTAL BOUNDARY OVER THE CAROLINAS. LATEST MODELS HAVE TRENDED FURTHER NORTH/NE WITH TRACK OF REMNANT TROPICAL LOW...AND/OR ITS INTERACTION WITH NORTHERN STREAM TROFFINESS CAUSING A CUTOFF LOW JUST WEST OF THE MOUNTAINS BY LATE IN THE WEEK. THIS SCENARIO WOULD PRODUCE A PROLONGED PERIOD OF DEEP TROPICAL S/SE FLOW ACROSS THE LEFTOVER FRONT RESULTING IN BOUTS OF POTENTIAL HEAVY RAIN ESPCLY MONDAY NIGHT INTO WEDNESDAY AS THE DEEPER CORE OF MOISTURE SLIDES NE WELL AHEAD OF THE GULF STATES DEPRESSION. HOWEVER ENSEMBLES SUGGEST MORE OF A EASTWARD TRACK TO THE GULF LOW POSSIBLY ALLOWING MORE DRY AIR TO SINK SOUTH BEHIND THE FRONT WITH THE BEST OVERRUNNING TO THE SOUTH. FOR NOW APPEARS A COMPROMISE OF BOTH SCENARIOS LIKELY BEST WITH THE MAIN CONCERNS BEING HOW FAR NE THE DEEPER TROPICAL RH MAKES IT AND EXACTLY WHERE THE 85H FRONT ENDS UP TO LIKELY SERVE AS THE TRAIN TRACK FOR HEAVY RAIN HEADING NE. IF THIS ENDS UP BEING FARTHER WEST WHICH HAS BEEN A TREND IN THE PAST...THEN COULD SEE CORRIDOR OF BEST RAIN STAY ALONG THE RIDGES OR JUST WEST SO SOMETHING TO WATCH. OTRW SINCE WILL HAVE VERY HIGH PWATS AND A POSSIBLE PROLONGED EVENT...PLAN TO MENTION IN THE HWO OVER THE WEST FOR NOW. THUS WILL LEAN TOWARD THE HIGHER HPC POPS ESPCLY MON NGT INTO WED BUT HOLD BACK ON CATEGORIAL FOR NOW GIVEN UNCERTAINTY AND TO AVOID FLIP FLOPPING TO SOME DEGREE. STRONG LOW LEVEL WEDGE SHOULD LIMIT CONVECTION TO MAINLY MONDAY NIGHT AS ONSET OF MORE WIDESPREAD SHOWERS ARRIVE LATE WITH A POSSIBLE CAD EVENT TUE/WED UNDER OVERRUNNING PRECIP. THIS SHOULD KEEP HIGHS MAINLY IN THE 60S TO LOW 70S TUE/WED AND PERHAPS ONLY UPPER 50S IN SPOTS PENDING RAINFALL/WEDGE. EXPECT LIFT TO GET MORE STRETCHED OUT LATER IN THE WEEK WITH MORE FOCUS WITH DIFFLUENCE ALOFT AHEAD OF THE UPPER LOW...AND IN LEFTOVER DEEP RH NORTHEAST OF THE REMNANT SFC FEATURE LEADING TO MORE SCATTERED NATURE SHRA WITH CHANCE POPS WED NIGHT THRU FRIDAY FOR NOW. HOWEVER IF RIDGING BETWEEN KATIA OFFSHORE AND THE UPPER INLAND SYSTEM PUSHES WEST A BIT THEN SHRA WILL BE QUITE A BIT LESS BY THU/FRIDAY WITH DEEPER MOISTURE TO THE WEST. TEMPS SHOULD RECOVER A BIT AS THE WEDGE WEAKENS THU AND FRIDAY BUT STILL BELOW NORMAL WITH MOST HIGHS IN THE 70S BY WEEKS END. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... WILL SEE REDEVELOPMENT OF STORMS THIS AFTN BUT PINPOINTING WHO WILL BE AFFECTED TAF WISE IS HARD. ATTM...APPEARS THE ROANOKE/BLACKSBURG SITES STAND THE BEST CHANCE...BUT STILL NOT HIGH ENOUGH TO INCLUDE TS IN THE TAFS...BUT EXPECT TS IN VICINITY SO STILL HAVE IT IN. REST OF THE TAF SITES WILL HAVE CB LATER THIS AFTN. CONVECTION WILL WEAKEN AFTER 00Z THOUGH COULD SEE SOME LINGER LONGER SOUTH OF A ROA/BCB INTO THE NC MTNS...BUT CONFIDENCE LOW ON THIS IN TERMS OF KEEPING IT IN THE TAFS. OTHERWISE VFR CIGS THIS AFTN/EVENING...BUT THINKING WITH HUMID AIRMASS AND ANY LINGERING SHOWERS...WILL SEE SOME FOG AGAIN TONIGHT AT MOST IF NOT ALL TAF SITES. BCB/LWB IS STILL LOOKING LIKE TYPICAL LIFR CONDITIONS TOWARD MORNING. AGAIN WILL DEPEND ON LOCATION OF SHOWERS/TSRA THIS AFTN/EARLY EVENING. MORE SCATTERED AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR CONDITIONS MAY THEN CONTINUE INTO MONDAY AND/OR TUESDAY WITH THE FRONT SLOWLY SLIDING THROUGH...OR POSSIBLY STALLING OVER...THE AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR AND RAINY CONDITIONS FOR SEVERAL DAYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/JJ NEAR TERM...DS/WP SHORT TERM...JH LONG TERM...JH AVIATION...JJ/WP
Hazardous weather outlook, Sep 2, 2:40 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 240 PM EDT FRI SEP 2 2011 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-031845- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DEEP TROPICAL MOISTURE COMBINED WITH A FRONT ACROSS THE AREA MAY RESULT IN PERIODS OF PROLONGED VERY HEAVY RAINFALL FROM LATE MONDAY INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-031845- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 240 PM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 4:53 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT FRI SEP 2 2011
VAZ010-012-022200-
BLAND VA-WYTHE VA-
453 PM EDT FRI SEP 2 2011
...A STRONG THUNDERSTORM WILL AFFECT BLAND AND WYTHE COUNTIES...
AT 450 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
ROCKY GAP...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR KIMBERLING AROUND 500 PM...BLAND AROUND 510
PM...LONG SPUR AROUND 520 PM...FAVONIA AROUND 530 PM...RURAL RETREAT
AROUND 540 PM AND WYTHEVILLE AROUND 545 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3724 8123 3725 8119 3727 8100 3685 8083
3677 8126 3684 8130
AMSLocal storm report, Sep 2, 5:07 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 SSW ROANOKE 37.26N 79.97W
09/02/2011 E1.00 INCH CITY OF ROANOKE VA PUBLIC
QUARTER SIZE HAIL AND A LARGE LIMB DOWN ON WINDSOR
AVENUE.
&&
CHENARDLocal storm report, Sep 2, 5:19 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 WSW SPENCER 36.59N 80.09W
09/02/2011 PATRICK VA 911 CALL CENTER
TREE DOWN ON GOLF COURSE ROAD.
&&
CHENARDSpecial weather statement, Sep 2, 5:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT FRI SEP 2 2011
VAZ014-018-022-022230-
CRAIG VA-MONTGOMERY VA-ROANOKE VA-
532 PM EDT FRI SEP 2 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG...MONTGOMERY AND ROANOKE
COUNTIES...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
SINKING CREEK...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SINKING CREEK AROUND 540 PM...MAGGIE AROUND
550 PM...SIMMONSVILLE AROUND 555 PM...BRADSHAW AROUND 600 PM...MC
DONALDS MILL AROUND 605 PM AND HUFFMAN AROUND 610 PM.
LAT...LON 3759 8014 3762 8011 3762 8008 3724 8021
3726 8051 3728 8051 3732 8044 3740 8047
3742 8046 3751 8030 3753 8029 3753 8031
3754 8033 3759 8029 3763 8022
AMSLocal storm report, Sep 2, 5:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
09/02/2011 YADKIN NC 911 CALL CENTER
TREES DOWN ON A POWER LINE ON HOOTS ROAD...WHICH THEN
FELL ON A HOUSE AND HAS TRAPPED PEOPLE INSIDE.
0505 PM TSTM WND DMG 5 SSE YADKINVILLE 36.06N 80.63W
09/02/2011 YADKIN NC 911 CALL CENTER
SEVERAL TREES DOWN IN THE COURTNEY AREA
&&
SKLocal storm report, Sep 2, 5:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG ESE PILOT MOUNTAIN 36.38N 80.47W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON E. PINE STREET.
0350 PM TSTM WND DMG 2 WSW PILOT MOUNTAIN 36.38N 80.51W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF DODSON MILL ROAD AND
WHITAKER CHAPEL ROAD.
0359 PM TSTM WND DMG 3 ESE LEVEL CROSS 36.34N 80.57W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON STANFORD CHURCH ROAD.
0359 PM TSTM WND DMG 1 ENE LEVEL CROSS 36.35N 80.62W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ALONG PRATT ROAD.
0401 PM TSTM WND DMG ENE LEVEL CROSS 36.35N 80.63W
09/02/2011 SURRY NC 911 CALL CENTER
POWER LINE DOWN ALONG GREENE ROAD.
0403 PM TSTM WND DMG 6 W PILOT MOUNTAIN 36.37N 80.57W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON ELDORA ROAD.
0409 PM TSTM WND DMG 1 WSW ARARAT 36.40N 80.59W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON HOMEPLACE PARK ROAD.
0411 PM TSTM WND DMG 3 NNW SILOAM 36.33N 80.58W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON JAY MAX LANE.
0420 PM TSTM WND DMG SSE LEVEL CROSS 36.34N 80.63W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ALONG HIGHWAY 268.
0424 PM TSTM WND DMG 3 N SILOAM 36.32N 80.57W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON QUAKER CHURCH ROAD.
0424 PM TSTM WND DMG 4 S DOBSON 36.33N 80.72W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 268 AND U.S.
601.
0437 PM TSTM WND DMG 3 NNW BOONVILLE 36.27N 80.73W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ALONG U.S. 601.
0515 PM TSTM WND DMG 5 NNW PILOT MOUNTAIN 36.45N 80.50W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON COOK SCHOOL ROAD.
0528 PM TSTM WND DMG 4 WSW PILOT MOUNTAIN 36.36N 80.54W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON PILOT POWER DAM ROAD.
0532 PM TSTM WND DMG 1 SE MOUNT AIRY 36.49N 80.60W
09/02/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON POND VALLEY ROAD.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:08 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Sep 2, 2:20 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Sep 2, 2:33 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Franklin, Montgomery, Roanoke | 42 min |
| Sep 2, 2:54 PM EDT | Special Weather Statement | RNK | Patrick | 36 min |
| Sep 2, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Salem | 44 min |
| Sep 2, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 66 min |
| Sep 2, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 49 min |
| Sep 2, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 40 min |
| Sep 2, 4:07 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Sep 2, 4:09 PM EDT | Special Weather Statement | RNK | Floyd, Henry, Patrick | 51 min |
| Sep 2, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 51 min |
| Sep 2, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 39 min |
| Sep 2, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 57 min |
| Sep 2, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 54 min |
| Sep 2, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| Sep 2, 4:53 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 67 min |
| Sep 2, 5:32 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 58 min |
| Sep 2, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 55 min |
| Sep 2, 6:28 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 62 min |
| Sep 2, 6:37 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Wythe | 53 min |
| Sep 2, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 64 min |
| Sep 2, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, City of Covington | 44 min |
| Sep 2, 7:44 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.